Posters

Retinal pigment epithelium (RPE) tear following intravitreal injection of aflibercept in fibrovascular pigment epithelial detachment (PED): A series of 4 cases

Poster Details

First Author: C.Pisano ITALY

Co Author(s):    G. Pacelli   V. Belloli                          

Abstract Details



Purpose:

To describe 4 cases of RPE tears after intravitreal injections of aflibercept in fibrovascular PED secondary to age related macular degeneration (AMD)

Setting:

Department of Ophthalmology, Ospedale SS.Trinità Borgomanero, Novara, Italy

Methods:

4 eyes of 4 patients (mean age 70,5 years, min 63-max 77) with RPE tears were retrospectively analyzed. Best Corrected Visual Acuity (BCVA), Infrared and Autofluorescence images, Fluorescein and Indocyanine green angiograms, Spectral Domain optical coherence tomography (SD-OCT) were evaluated to identify potential predictive markers for tears

Results:

In all cases a type 1 neovascular lesion adherent to the posterior surface of RPE was present, neovascular membrane was at the edge of the PED and spanning a portion of the PED. At baseline BCVA was 0,2 LogMAR (min 0,4-max 0,06). The initial mean PED height on SD-OCT was 820,75 microns (min 701-max 935). RPE tears occurred in all patients within the first three months, in two patients after first injection of aflibercept, in two patients after the second injection. Tear of RPE was localized opposite to the neovascular membrane location. After loading phase of three injection BCVA was 0,41 LogMAR (min 0,74-max 0,24)

Conclusions:

PED height and localization of neovascular membrane at the edge of the PED might be relevant factors for the incidence of RPE tears after treatment with anti-VEGF. Patients with high-risk lesions should be monitored for this complication.

Back to previous
EURETINA, Temple House, Temple Road, Blackrock, Co Dublin. | Phone: 00353 1 2100092 | Fax: 00353 1 2091112 | Email: euretina@euretina.org

Privacy policyHotel Terms and Conditions Cancellation policy